Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Operated for benign pituitary gland, collagen tissue pain. On hydrocortisone and testosterone injections. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I am a 69 year old male who in 2005 was operated on for a benign pituitary tumour which left me without the anterior pituitary and in need of hydrocortisone ( and levothyroxine (100mcg/day) and testosterone injections (Reandron 2ml) at 12 weekly intervals.
My question concerns the testosterone levels these injections are resulting in. A recent blood test put my testosterone level at 473.34 nd/dl.
I am of light build (5 foot 10 and 60kg) and suffering for the last 8 months from collagen tissue pain which moves around my body, sometimes in joints, sometimes appearing to be in or near muscles, but seldom remains in one place for longer than a couple of weeks. After sexual activity (usually no more than once a week) these pains seem to be increased and often occur over much of my body. My question is whether the testosterone injections, or the subsequent sexual activity they encourage, could be the cause of the collagen aches I am experiencing.
I read that this level of testosterone for my age is about normal, but I find myself feeling uncomfortably horny a lot of the day and am wondering if there are side effects of injected testosterone or sexual activity which I’m not aware of and which could be the reason for my aches.
Thanks for your help, XXXXXXX
Posted Mon, 13 May 2013 in Bones, Muscles and Joints
Answered by Dr. Shanthi.E 4 hours later

I have read your query with diligence.

To answer your question specifically - No, neither the testosterone injections nor the subsequent sexual activity could cause your collagen aches. Testosterone is definitely not related to it. However, sexual activity may act as a trigger for these aches.

Yes, your current testosterone level is within normal limits. Testosterone would definitely increase your libido, but not the collagen aches. Hence, it is obvious that you seem a lot more horny, no harm in it.

When you say collagen aches, are you talking about something like Ehler Danlos Syndrome? Let me know.

The collagen aches should be considered as a different entity altogether and worked upon.

Hope this helps you a bit.

Write back to discuss further on this.


Above answer was peer-reviewed by
Follow-up: Operated for benign pituitary gland, collagen tissue pain. On hydrocortisone and testosterone injections. Side effect? 24 hours later
Thanks for your reply Dr.Shanthi E.
Sexual activity - more specifically orgasm - definitely produces lower back pain, stiff shoulders similar to frozen shoulder, sore elbows, fingers and often wrists the following morning and into the day after that as well.
These aches are often not in the joints themselves, but near to them - sometimes the whole forearm, when I have been doing manual work. I am assuming the problem is not the joint, but the connective tissue of one sort or another surrounding the joint.
I have read about Ehler Danlos Syndrome and am sure this is not my problem.
I am wondering if a weekly orgasm is too much for a man of my age and whether you can come up with any other reason for these aches. Stiffness in my neck (not in the vertabrae) is constant and has been with me for 3 months - worse in the morning, reducing during the day. Ibuprofen helps reduce the pain.


Answered by Dr. Shanthi.E 17 hours later

Thanks for writing back.

Anyone for that matter is bound to feel tired after an orgasm. However, it is a bit more in your case. This is probably due to your age and a probable senile osteoarthritis.

I agree with you as well that it is not Ehler Danlos.

A weekly orgasm is normal for a man of your age.

These aches are mostly due to senile osteoarthritis that I mentioned. Consider taking calcium supplements along with your current medications. Continue the testosterone as well.

The stiffness in the neck may be due to cervical spondylosis, which is expected at this age. It is in fact worth getting a serum RA factor test done to look for underlying Rheumatoid arthritis, as your symptoms are worse in the morning and reduces by the day.

I am sorry for the delay in my response, been a bit busy.

Hope you enjoy your life and wish you good health.

Take care!
Above answer was peer-reviewed by
Follow-up: Operated for benign pituitary gland, collagen tissue pain. On hydrocortisone and testosterone injections. Side effect? 5 hours later
Dr. Shanthi E. - thanks for your answers. I have no more questions on this subject.

Answered by Dr. Shanthi.E 47 minutes later

If you are satisfied with my response, please leave a review.

Thank you and take care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor